MAUDE Adverse Event Report: TELEFLEX MEDICAL HEMOLOK ML CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HEMOLOK ML CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Model Number IPN915182
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).The device history review for the product hemolok ml clips 6/cart 84/box lot# 73f2200473 investigation did not show issues related to the complaint.
 
Event or Problem Description
Reported issue: on (b)(6)2023, the clip was found broken during usage on the patient.There was one piece involved.Another clip was used and there was no reported injury.
 
Event or Problem Description
Reported issue: on (b)(6) 2023, the clip was found broken during usage on the patient.There was one piece involved.Another clip was used and there was no reported injury.
 
Additional Manufacturer Narrative
(b)(4).The customer returned two loose broken clip halves, one loose intact clip, and one cartridge with two clips remaining from one unit of 544230 hemolok ml clips 6/cart 84/box for investigation.The returned sample was visually examined with and without magnification.Visual examination revealed that the broken clip was broken in half at the hinge.Evidence of use in the form of biological material was observed on the returned sample.Scrape marks and gouging were observed on the returned cartridge.The bottom of the cartridge was observed to be torn.The pierced boss and hook leg of the intact clip appeared to be damaged during use.No other defects or anomalies were observed.The clip breaking at the hinge during ligation was determined to be the result of insert mismatch at the hinge area of the clip.The root cause is due to inadequate specifications for insert mismatch in the highest stress area of the hinge, which is a design related issue.The loose intact clip and both clips remaining in the cartridge were loaded into lab inventory a ppliers and successfully applied to overstressed surgical tubing without breaking.Functional testing could not be performed on the broken clip because it was broken in half at the hinge.Per dhr the product hemolok ml clips 6/cart 84/box lot# 73f2200473 was manufactured on 06/14/2022 a total of 15,008 pieces.Lot was released on 06/21/2022.Dhr investigation did not show issues related to complaint.The ifu for this product, l02425 rev.02, was reviewed as a part of this complaint investigation.The ifu states, "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." the returned broken clip was broken at the hinge during ligation.The root cause is due to inadequate specifications for insert mismatch in the highest stress area of the hinge, which is a design related issue.The reported complaint of "broken/detached parts - clip - hinge" was confirmed based upon the sample received.A broken clip was returned, and it was broken at the hinge.The clip breaking at the hinge during ligation was determined to be the result of insert mismatch at the hinge area on the pierce leg side of the hinge.The root cause is due to inadequate specifications for insert mismatch in the highest stress area of the hinge, which is a design related issue.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
HEMOLOK ML CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key16549862
Report Number3003898360-2023-00351
Device Sequence Number5993528
Product Code FZP
UDI-Device Identifier24026704695915
UDI-Public24026704695915
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915182
Device Catalogue Number544230
Device Lot Number73F2200473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown